Back to Ask the Diabetes Team Ask the Diabetes Team

From Indianapolis, Indiana, USA:

My 48 year old husband has type 2 diabetes, diagnosed about a year and a half ago. What are the side effects of the pill taken by men? Does it make a man feel numbness in his penis? If, so please explain.


I assume you mean the pill used to treat type 2 diabetes. Certainly individuals with diabetes may have a form of neuropathy which decreases the ability to have erections. The difficulty in having erections can be present at the time of diagnosis. This is more common than actually having the patient have a side effect from diabetes treatment medications.

Fortunately, this is treatable is some cases. I would suggest you have your husband see a physician regarding this problem.


Original posting 21 Nov 2001
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.